Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 4:28 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 21, 2011, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:40 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 21, 3:40 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT TUE JUN 21 2011 .DISCUSSION... MCS WHICH MOVED ACROSS AREA EARLIER TODAY...HAS MOSTLY CLEARED CWA TO THE EAST. HOWEVER...THIS COMPLEX KICKED OFF A WESTWARD MOVG OUTFLOW PRODUCING A RING OF ISOLD CONVECTION. THE MOST INTENSE PORTION OF THIS RING IS A SMALL AREA OF INTENSE TSTMS NEAR THE TX/AR BORDER...JUST SOUTH OF INTERSTATE 20. CAPES ARE RISING WITH STG HEATING INTO THE UPPER 90S OVER TX HILL COUNTRY...EXPECT ADDITIONAL LATE AFTN DEVELOPMENT TO FILL INTO THE EAST TX AREA. MODELS IN AGREEMENT WITH OVERNIGHT DEVELOPMENT....CENTERED NEAR THE INTERSTATE 20 AREA...SOUTH OF A SLOW MOVING COLD FRONT NEAR THE RED RIVER. PLACED A STRIP OF LIKELY POPS OVER CENTRAL CWA TONIGHT. AS LARGE UPPER LOW OVER NORTHERN MIDWEST MOVES EAST...NW FLOW ALOFT WILL INCREASE. A SERIES OF SHORT WAVES IN THIS FLOW...IN PARTICULAR A LARGE MCS SIGNATURE ON THURSDAY NIGHT...WILL RESULT IN THE MAINTENANCE OF POPS OVER EASTERN CWA THRU THE UPCOMING WEEKEND. WESTERN CWA WILL BE UNDER GREATER INFLUENCE OF STRONG UPPER RIDGE BUILDING IN. TEMPS WILL BE HOT...BUT GROUND WETNESS MAY SAVE FROM QUITE REACHING TRIPLE DIGITS...AT LEAST ON A WIDESPREAD BASIS./VII/. && .AVIATION. CONVECTION HAS REDEVELOPED THIS AFTERNOON ALONG A PREFRONTAL TROUGH IN E TX. ANOTHER COMPLEX OF TSTMS IS EXPECTED TO DEVELOP ALONG A COLD FRONT BACK ACROSS OK AND TX AND MOVE SE ACROSS THE AREA AFTER 05Z. TIMING OF CONVECTION AT INDIVIDUAL TERMINALS WILL BE DIFFICULT UNTIL DEVELOPMENT OCCURS. FREQUENT AMENDMENTS SHOULD BE EXPECTED. OTHERWISE...WINDS WILL BE SE AHEAD OF THE TROUGH BEFORE BECOMING SW BEHIND IT. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH ANY CONVECTION. TSTMS WILL END FROM NW TO SE ACROSS THE AREA LATE IN THE 00Z TAF CYCLE. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 74 95 74 / 60 40 30 20 30 MLU 73 89 73 92 73 / 60 50 30 20 30 DEQ 71 90 70 93 71 / 40 40 20 20 40 TXK 73 91 72 94 72 / 50 40 20 20 30 ELD 73 91 72 92 72 / 60 40 20 20 30 TYR 74 95 74 97 74 / 60 40 30 20 20 GGG 75 94 74 97 74 / 60 40 30 20 20 LFK 75 92 75 97 74 / 50 60 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT TUE JUN 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE MONITORED LATER THIS AFTERNOON AND TONIGHT. LAZ013-014-018>022-221715- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME VII
In the hours before
Special weather statement, Jun 21, 2:24 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT TUE JUN 21 2011
TXZ138-151-212015-
HARRISON-PANOLA-
224 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING TWO STRONG THUNDERSTORMS NEAR CARTHAGE AND NEAR ELYSIAN
FIELDS...BOTH MOVING EAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
04Local storm report, Jun 21, 2:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 4 ENE JONESBORO 32.26N 92.65W
06/21/2011 M5.83 INCH JACKSON LA CO-OP OBSERVER
RAINFALL MEASURED AT A COOP SITE THROUGH 2 PM. MOST OF
THE RAIN FELL THIS AM
&&
04Local storm report, Jun 21, 3:28 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 6 NE CARTHAGE 32.21N 94.26W
06/21/2011 PANOLA TX EMERGENCY MNGR
TREE DOWN ACROSS A ROAD
&&
04Local storm report, Jun 21, 3:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 NE CARTHAGE 32.17N 94.31W
06/21/2011 PANOLA TX NWS EMPLOYEE
NUMEROUS TREES SNAPPED OFF AND POWERLINES DOWN NEAR FM
ROAD 1794.
&&
20Local storm report, Jun 21, 3:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG GARY CITY 32.03N 94.37W
06/21/2011 PANOLA TX LAW ENFORCEMENT
TREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE
FIRE CAUSED BY LIGHTNING.
&&
20Local storm report, Jun 21, 4:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 SE GARY CITY 32.01N 94.34W
06/21/2011 E1.75 INCH PANOLA TX PUBLIC
GOLF BALL SIZE HAIL COVERING THE GROUND.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 60 min |
| Jun 21, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Jun 21, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 13 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 42 min |
| Jun 21, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 43 min |
| Jun 21, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 51 min |
| Jun 21, 3:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Jun 21, 4:55 PM CDT | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 35 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 44 min |
| Jun 21, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 46 min |
| Jun 21, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
| Jun 21, 6:54 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 59 min |
| Jun 21, 9:21 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 54 min |
| Jun 21, 10:46 AM CDT | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.